You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Complications Associated With Oral Anticoagulation Therapy

Howard, Patricia Kunz PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN

Section Editor(s): Howard, Patricia Kunz PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN; Column Editor; Shapiro, Susan E. PhD, RN, FAAN; Column Editor

Advanced Emergency Nursing Journal:
doi: 10.1097/TME.0b013e3182a9e9a2
Research to Practice
Abstract

Review of recent evidence with translation to practice for the advanced practice nurse (APN) role is presented using a case study module for “Complications Associated With Oral Anticoagulation Therapy.” The study results showed that bleeding complications were most often due to gastrointestinal bleeding associated with anticoagulants (dabigatran 80% and warfarin 48%). The implications and clinical relevance of these findings for APNs are discussed highlighting best evidence.

Author Information

Emergency Services, University of Kentucky Chandler Medical Center, Lexington.

Corresponding Author: Patricia Kunz Howard, PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN, Emergency Services, University of Kentucky Chandler Medical Center, Lexington, KY 40536 (pkhoward@uky.edu).

Disclosure: The author reports no conflicts of interest.

© 2013 by Lippincott Williams & Wilkins.